Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 15, 2005, 4:46 PM CDT for Brooks County, Hidalgo County, Kenedy County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 15, 2005, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Hidalgo County, TX, Kenedy County, TX
The radar
The Brownsville radar (KBRO), 107 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 152147 SVRBRO TXC047-215-261-152215- /O.NEW.KBRO.SV.W.0031.050715T2146Z-050715T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 446 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 515 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHEAST OF ENCINO... OR ABOUT 19 MILES NORTHEAST OF SAN MANUEL...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2662 9790 2662 9759 2707 9804 2685 9832 $$ MARTIN
1 follow-up statement
000 WWUS54 KBRO 152216 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 510 PM CDT FRI JUL 15 2005 TXC047-215-261-152215- /O.CON.KBRO.SV.W.0032.000000T0000Z-050715T2215Z/ BROOKS TX-HIDALGO TX-KENEDY TX- 515 PM CDT FRI JUL 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENEDY...NORTH CENTRAL HIDALGO AND SOUTHEASTERN BROOKS COUNTIES HAS EXPIRED... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS HAVE DECREASED IN INTENSITY IN THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER MAINLY RURAL AREAS OF THESE COUNTIES. LAT...LON 2662 9790 2662 9759 2707 9804 2685 9832 $$ MARTIN/PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 15, 3:35 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 335 PM CDT FRI JUL 15 2005 .DISCUSSION...NEAR-TERM WEATHER CONDITIONS HAVE ECLIPSED CONCERNS ABOUT HURRICANE EMILY FOR THE MOMENT. STRONG THUNDERSTORMS HAVE FORMED ACROSS THE NORTHERN TIER OF COUNTIES IN DEEP SOUTH TEXAS. THESE STORMS WILL DELIVER RAIN TO MOST AREAS OF THE LOWER RIO GRANDE VALLEY DURING THE NEXT FEW HOURS. THE GFS COMPUTER MODEL FORECASTS A BULLSEYE OF STRONGLY DIVERGENT FLOW TO MOVE IN OVER THE WESTERN HALF OF THE COUNTY WARNING AREA DURING THE NEXT SIX HOURS IN ASSOCIATION WITH A DIGGING UPPER LEVEL TROUGH. FUNNEL CLOUDS HAVE BEEN SPOTTED NORTH OF KENEDY COUNTY AND THERE IS SOME POSSIBILITY FOR WEAK TORNADOES TO FORM THIS EVENING...PARTICULARLY ALONG THE SEA BREEZE INTERFACE. THE CHANCES FOR PRECIPITATION HAVE BEEN RAISED FOR TOMORROW AS WINDS WILL BE LIGHTER AND PLENTY OF INSTABILITY AND LEFTOVER SURFACE BOUNDARIES WILL REMAIN IN THE AREA. AS FOR HURRICANE EMILY...THE OFFICIAL NATIONAL HURRICANE CENTER TRACK TAKES THE TROPICAL CYCLONE DIRECTLY INTO OUR AREA. CURRENT FORECASTS REFLECT THIS WORST CASE SCENARIO...BUT THERE IS STILL CONSIDERABLE WIGGLE ROOM FOR TRACK CHANGES IN THE NEXT FIVE DAYS. && .MARINE...AT 2PM BUOY020 REPORTED SOUTHEAST WINDS AT 10KTS AND SEAS 4 FEET. WINDS WILL REMAIN IN THE 10 TO 15 KNOTS RANGE OVERNIGHT DUE TO HIGH PRESSURE RIDGING IN THE NORTHEAST GULF. SHOWERS AND THUNDERSTORMS ARE LIKELY DURING THE NEXT 24 HOURS. BEYOND THE NEAR TERM...THE NATIONAL HURRICANE CENTER CONTINUES TO FORECAST HURRICANE EMILY ENTERING THE GULF OF MEXICO ON MONDAY AND APPROACHING THE SOUTH TEXAS COAST DURING THE DAY TUESDAY. THE CURRENT FORECAST HAS LANDFALL NEAR BROWNSVILLE IN THE PREDAWN HOURS OF WEDNESDAY MORNING. WAVE HEIGHTS WILL INCREASE STARTING TUESDAY POSSIBLY REACHING 10 TO 15 FEET. SQUALLY WEATHER WOULD CONTINUE THROUGH THE DAY WEDNESDAY BEFORE TAPERING OFF THAT NIGHT. SEAS WILL REMAIN AGITATED THROUGH THURSDAY BEFORE DECREASING FRIDAY. AGAIN...THE FORECAST PATH OF EMILY CAN AND IS SUBJECT TO CHANGE...SO MARINERS ARE STRONGLY URGED TO MONITOR THE LATEST ADVISORIES. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE DISTINCTLY POSSIBLE AT LOCAL TERMINALS THIS EVENING AS A BROAD THUNDERSTORM COMPLEX HAS MOVED INTO THE NORTHERN SECTIONS OF THE LOWER RIO GRANDE VALLEY. VSBYS WILL LOWER TO 1SM IN HEAVY SHOWERS WITH WIND GUSTS TO 40 KNOTS NEAR STRONG THUNDERSTORMS. REPORTS OF FUNNEL CLOUDS HAVE BEEN COMMON WITH STORMS JUST NORTH OF DEEP SOUTH TEXAS...AVIATORS SHOULD TAKE EXTRA CAUTION TO AVOID STRONG THUNDERSTORM ACTIVITY. SHOWERS AND THUNDERSTORMS WILL TAPER OFF TONIGHT...BUT THERE WILL BE A CHANCE FOR REDEVELOPMENT TOMORROW AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 92 81 91 81 / 70 40 10 10 0 BROWNSVILLE 79 95 78 94 79 / 70 40 10 10 0 HARLINGEN 77 97 77 97 77 / 70 40 10 10 0 MCALLEN 79 97 79 99 78 / 70 30 10 10 0 RIO GRANDE CITY 78 99 78 102 78 / 70 30 10 10 0 SOUTH PADRE ISLAND 82 91 81 90 81 / 70 40 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC...69 MARINE/AVIATION...64 MESO...ABBOTT
Hazardous weather outlook, Jul 15, 6:00 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT FRI JUL 15 2005 TXZ248>257-161100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH TUESDAY OF NEXT WEEK WITH HEAT INDICES RANGING BETWEEN 105 AND 115 DEGREES. HURRICANE EMILY IS FORECAST TO MOVE OVER THE YUCATAN PENINSULA THIS WEEKEND AND INTO THE WESTERN GULF OF MEXICO EARLY NEXT WEEK. DEEP SOUTH TEXAS RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST NATIONAL HURRICANE CENTER FORECASTS REGARDING HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 65
In the hours before
Special weather statement, Jul 15, 3:15 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 PM CDT FRI JUL 15 2005 TXZ248>255-160100- BROOKS-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG-KENEDY-STARR- ZAPATA- 315 PM CDT FRI JUL 15 2005 ...FUNNEL CLOUDS REPORTED ACROSS THE REGION THIS AFTERNOON... ATMOSPHERIC CONDITIONS ARE FAVORABLE THIS AFTERNOON FOR THE DEVELOPMENT OF FUNNEL CLOUDS AND POSSIBLE BRIEF TORNADOES. THE ATMOSPHERE REMAINS VERY UNSTABLE WHICH CONTINUES TO FUEL THUNDERSTORMS ALONG OUTFLOW BOUNDARIES AND THE SEABREEZE. MOST OF THESE FUNNEL CLOUDS WILL BE BRIEF AND ANY TOUCHDOWNS WILL BE SHORT LIVED. BUT YOU SHOULD REMAIN ALERT IN CASE A FUNNEL DOES REACH THE GROUND TO SEEK SHELTER IN AN INTERIOR ROOM. 64
Special weather statement, Jul 15, 4:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 PM CDT FRI JUL 15 2005 TXZ248>257-152330- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 424 PM CDT FRI JUL 15 2005 ...SHOWERS AND THUNDERSTORMS ARE ADVANCING SOUTH OVER THE RIO GRANDE VALLEY... A MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE OVER OUR REGION. OUTFLOW BOUNDARIES FROM THUNDERSTORMS NORTH OF OUR AREA HAVE INITIATED THUNDERSTORMS OVER THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THE STRONGEST THUNDERSTORMS ARE DEVELOPING IN KENEDY AND BROOKS COUNTIES...WITH RAINFALL RATES OF 1 TO 2 INCHES EACH HOUR OVER HIGHWAY 77 IN KENEDY COUNTY. DRIVE WITH CAUTION IN THESE AREAS TONIGHT. THESE THUNDERSTORMS ARE MOVING SOUTH INTO THE LOWER RIO GRANDE VALLEY...WHICH IS CURRENTLY 5 TO 7 INCHES BELOW NORMAL FOR PRECIPITATION THIS YEAR. ALTHOUGH THESE ARE WELCOME RAINS...AREAS OF PONDING MAY OCCUR OVER AREA ROADWAYS...ALONG WITH SOME FLOODING OF LOW LYING AREAS. ATMOSPHERIC CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS AND POSSIBLE BRIEF TORNADOES. THE ATMOSPHERE REMAINS VERY UNSTABLE WHICH CONTINUES TO FUEL THUNDERSTORMS ALONG OUTFLOW BOUNDARIES AND THE SEABREEZE. MOST OF THESE FUNNEL CLOUDS WILL BE BRIEF AND ANY TOUCHDOWNS WILL BE SHORT LIVED. BUT YOU SHOULD REMAIN ALERT IN CASE A FUNNEL DOES REACH THE GROUND TO SEEK SHELTER IN AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/BRO. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:46 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 29 min |
| Jul 15, 5:56 PM CDT | Flash Flood Warning | BRO | Brooks | 2 hr |
| Jul 15, 6:04 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 58 min |
| Jul 15, 6:27 PM CDT | Flash Flood Warning | BRO | Starr | 2 hr |
| Jul 15, 6:53 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.